Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 50, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2024, 1:08 PM MDT for Baca County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2024, 1:08 PM MDT (19:08 UTC)
- Expired
- May 30, 2024, 1:32 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 204 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334
WUUS55 KPUB 301908
SVRPUB
COC009-301945-
/O.NEW.KPUB.SV.W.0050.240530T1908Z-240530T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
108 PM MDT Thu May 30 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Baca County in southeastern Colorado...
* Until 145 PM MDT.
* At 107 PM MDT, a severe thunderstorm was located 8 miles southwest
of Campo, or 23 miles northwest of Boise City, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3701 10290 3720 10266 3706 10240 3699 10252
3700 10288
TIME...MOT...LOC 1907Z 229DEG 17KT 3703 10269
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez2 follow-up statements
182
WWUS55 KPUB 301920
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
120 PM MDT Thu May 30 2024
COC009-301945-
/O.CON.KPUB.SV.W.0050.000000T0000Z-240530T1945Z/
Baca CO-
120 PM MDT Thu May 30 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...
At 120 PM MDT, a severe thunderstorm was located near Campo, or 23
miles northwest of Boise City, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3701 10290 3720 10266 3706 10240 3699 10252
3700 10288
TIME...MOT...LOC 1920Z 229DEG 12KT 3704 10267
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez961
WWUS55 KPUB 301932
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
132 PM MDT Thu May 30 2024
COC009-301942-
/O.CAN.KPUB.SV.W.0050.000000T0000Z-240530T1945Z/
Baca CO-
132 PM MDT Thu May 30 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, gusty winds and heavy rain are still
possible with this thunderstorm.
&&
LAT...LON 3701 10290 3720 10266 3706 10240 3699 10252
3700 10288
TIME...MOT...LOC 1931Z 229DEG 17KT 3708 10262
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:40 AM MDT, 1 hour 28 minutes earlier. Its key messages:
- Strong to severe storms are possible (40-60%% chance) for our plains today, with main risks being hail up to 1.5 inches in diameter, winds gusting to 60 mph, and lightning.
- Still a risk of strong to severe storms on the plains both Friday and Saturday, as low level moisture remains in place.
- Mainly dry and hot from Sunday into the middle of next week.
Area forecast discussion, May 30, 11:40 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1140 AM MDT Thu May 30 2024 .KEY MESSAGES... - Strong to severe storms are possible (40-60%% chance) for our plains today, with main risks being hail up to 1.5 inches in diameter, winds gusting to 60 mph, and lightning. - Still a risk of strong to severe storms on the plains both Friday and Saturday, as low level moisture remains in place. - Mainly dry and hot from Sunday into the middle of next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 333 AM MDT Thu May 30 2024 Currently.. Showers and storms have pushed east, though satellite imagery and area observations show that stratus is developing again across EL Paso County early this morning. KFLY was reporting BKN004 ceilings as of 3am. With lingering moisture from today's rain and outflow boundaries, thinking we could, again, have lots of moisture to work with for today's convection. Temperatures and dew points are both ranging from 40s to 50s across the plains this morning. Today and Tonight.. The SPC has a very similar outlook for our plains as what we saw for yesterday, with a slight risk for strong to severe thunderstorms across areas generally east of I-25 this afternoon and into this evening. Today's convection will be highly dependent on available moisture, and upon the influence of a cold front that looks to make its way into northern portions of the area in the next hour or two, and work its way across the plains throughout this morning. Surface winds look to shift around to easterly by the early afternoon hours, which could help to usher in more moisture as well. Instability is a bit less than yesterday, though most areas are still looking at around 1500 J/kg or so at least. High res models are keeping higher end CAPE values closer to 2,200 J/kg out on our far eastern plains for today. Another difference is that shear is overall a bit less than yesterday, closer to 30kt instead of 40kt. Helicity is also much less impressive than yesterday, giving an overall impression that our landspout and tornado threat would be closer to zero than we were for yesterday on our eastern plains. Isolated weak storms get going late this morning over the high country, where gusty wind and lightning will be the main concerns. Stronger storms look to develop earlier across out southern plains, with strong to severe storms possible over portions of Las Animas and Baca counties as early as 1 pm this afternoon. CAMs depict another round of storms firing over the Pikes Peak region by around 2pm or so, with storms filling in across the I-25 corridor as they advance southeastward throughout the afternoon and evening hours. Models tend to keep convection on our plains through the evening and into the overnight hours once again, though most areas look to be dry by around midnight or so at the lastest. Given the increase in moisture and possible effects of the frontal influence, thinking that we could have more coverage than yesterday. Given the decrease in shear, thinking that today might be slightly less in intensity than where we for yesterday. Main risks with stronger storms will be large hail up to 1.5 inches, wind gusts to 60 mph, and lightning. Other than today's thunderstorm potential, expect another day of slightly above normal temperatures, sunshine, and mostly light easterly winds until thunderstorms begin to develop. Temperatures for today look to be around 3 to 5 degrees cooler for most plains locations behind the passing cold front, with highs topping out in the mid 70s to mid 80s. Mountain valleys will be around the same as yesterday, with highs in the mid to upper 70s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 333 AM MDT Thu May 30 2024 Friday and Saturday now look like more active convective days on the plains than previously thought, as low level moisture and instability are slow to be shunted eastward. On Friday, progged CAPE is in the 1000-2000 J/KG range, while 0-6km shear is around 30-35 kts. No definitive wave evident to spark convection, but still enough weak energy to aide in mountain storms by mid- afternoon, then activity strengthens as it moves east of I-25 and encounters a much more unstable air mass. SPC has introduced a marginal risk of severe storms for most of the southeast plains for Friday afternoon, which appears reasonably. Pattern continues Saturday, though storm strength and coverage on the plains may increase, as at least a few model solutions show large instability on the order of 2000-3000 J/KG and 0-6km shear of 35-45 kts, which would produce supercells and big hail if they verify. SWODY3 now has slight back over all of the southeast plains, which is an upgrade from previous forecasts. Haven't mentioned the mountains and interior valleys much, though their forecast hasn't changed much, with sparse/weak afternoon convection both Fri/Sat, producing more wind than rain and most locations. Temps all areas Fri will run near seasonal averages on Fri, then climb several degf on Sat as mid level warm and mixing deepens. Upper trough swings through the Rockies late Sat into Sun, bringing deepening sw flow and drier air to much of srn Colorado. Moisture should be shunted far enough east to eliminate thunderstorm chances for most of the region Sunday, though will have to watch areas near the KS border for potential storm initiation as dryline won't be too far away. Max temps Sunday will soar with deep mixing and mid-level thermal ridge overhead, with readings deep into the 90s on the plains, 70s/80s mountains and valleys. Weak cold front late Sun into Mon may shave a few degf off of max temps Mon afternoon, though doesn't appear we'll have enough a westward push of low level moisture for any convection at this point. Models then build upper ridge somewhere over the western U.S. next week, with deterministic ECMWF and its ensemble farther west than GFS family of solutions. As a result, GFS solutions look very hot and dry with ridge overhead, while farther west Euro has a couple of cold fronts and slightly cooler air sliding through the plains by mid-week. In either case, main message of the forecast for next week is for warm temperatures and generally dry conditions, with the amount of heat still somewhat of a question. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1139 AM MDT Thu May 30 2024 VFR conditions are expected to prevail for KALS and KPUB, and mostly for KCOS, throughout the forecast period. SHRA and TSRA are expected to be in and around the vicinity of KCOS and possibly KPUB by later in the afternoon and through the evening, with a better chance of occurrence at KCOS. There is also a slight chance of VCSH/VCTS for KALS, although confidence of this is low and therefore was left out of the TAF at this time. If SHRA/TSRA does develop, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria. It could also result in periodic windshifts and increased wind speeds. Winds will be mostly synoptically influenced throughout the day due to a passing upper level through OVHD, but then become more diurnally influenced by later in the evening as winds diminish. For KCOS and KPUB, there will also be a threat of GR, mainly between 20Z to 00Z. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EHR LONG TERM...PETERSEN AVIATION...STEWARD
Hazardous weather outlook, May 30, 11:44 AM MDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1144 AM MDT Thu May 30 2024 COZ058>089-093>099-311745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1144 AM MDT Thu May 30 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Increasing thunderstorm coverage is expected for our plains today. Some storms could be strong to severe, especially for areas along and east of I-25 for this afternoon and this evening. Main risks with storms on our plains today will be large hail up to 1.5 inches in diameter, damaging winds gusting to 60 mph, and cloud to ground lightning. Weaker and more isolated storms are expected over the high country earlier this afternoon as well, where main concerns will be gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms will be possible again Friday and Saturday from I-25 eastward, with the greatest coverage of storms over the far southeast plains. Damaging winds and large hail will be the main risk from any storms, along with cloud to ground lightning. Over the mountains and interior valleys, weaker storms are expected, with gusty winds and lightning the main storm threats. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. STEWARD/23
In the hours before
Special weather statement, May 30, 12:54 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1254 PM MDT Thu May 30 2024
COZ099-301945-
Springfield Vicinity/Baca County CO-
1254 PM MDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BACA COUNTY
THROUGH 145 PM MDT...
At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Campo, or 21 miles northwest of Boise City, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3701 10290 3724 10253 3707 10226 3699 10245
3700 10288
TIME...MOT...LOC 1853Z 235DEG 26KT 3701 10269
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:03 PM MDT | Tornado Warning | PUB | Prowers | 15 min |
| May 29, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 32 min |
| May 29, 6:19 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| May 29, 6:37 PM MDT | Tornado Warning | PUB | Bent, Prowers | 21 min |
| May 29, 6:41 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 34 min |
| May 29, 6:57 PM MDT | Tornado Warning | PUB | Prowers | 14 min |
| May 29, 7:15 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 30 min |
| May 29, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| May 29, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 31 min |
| May 29, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| May 29, 8:31 PM MDT | Special Weather Statement | PUB | Prowers | 29 min |
| May 29, 8:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 35 min |
| May 29, 9:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 31 min |
| May 29, 9:59 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 16 min |
| May 29, 10:14 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| May 29, 10:25 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| May 29, 10:37 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| May 29, 10:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| May 29, 11:23 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| May 29, 11:47 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 28 min |
| May 30, 12:16 AM MDT | Severe Thunderstorm Warning | PUB | Baca | 29 min |
| May 30, 12:45 AM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| May 30, 12:54 PM MDT | Special Weather Statement | PUB | Baca | 51 min |
| May 30, 1:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| May 30, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 40 min |
| May 30, 2:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 33 min |
| May 30, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 32 min |
| May 30, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 36 min |
| May 30, 4:14 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| May 30, 4:34 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| May 30, 4:40 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 35 min |
| May 30, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 30 min |
| May 30, 4:56 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| May 30, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 30 min |
| May 30, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 23 min |
| May 30, 5:42 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 33 min |
| May 30, 5:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.